Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 25, 2001, 1:50 PM CDT for Warrick County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 1:50 PM CDT (18:50 UTC)
- Expired
- Aug 25, 2001, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warrick County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 251851 FFWPAH INC173-252145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WARRICK COUNTY IN SOUTHWEST INDIANA * UNTIL 445 PM CDT * AT 148 PM CDT...DOPPLER RADAR INDICATED ANOTHER LINE OF THUNDERSTORMS POISED TO MOVE INTO WARRICK COUNTY. SPOTTERS ALREADY REPORTED WATER 2 INCHES DEEP IN PARTS OF BOONVILLE WITH THE PREVIOUS ROUND OF THUNDERSTORMS. RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN IN WARRICK COUNTY. * AS THE NEXT LINE OF THUNDERSTORMS MOVE THROUGH WARRICK COUNTY...AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE... CHANDLER BOONVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3816 8710 3795 8729 3798 8749 3818 8744 $$ SPODEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:00 AM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, Aug 25, 3:00 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SUN AUG 25 2001 MAIN FORECAST CONCERN IS TIMING THE END OF PRECIPITATION CHANCES TODAY AND THIS EVENING. 06Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED NEAR THE EASTERN SHORES OF LAKE MICHIGAN WITH A COLD FRONT TRAILING SOUTHWARD TO JUST NORTH OF CHICAGO...SAINT LOUIS...AND TULSA. LATEST SATELLITE/RADAR COMPOSITE SHOWS WIDELY SCATTERED SHOWERS OCCURRING FROM SOUTHERN INDIANA INTO SOUTHERN MISSOURI... WITH MORE ORGANIZED ACTIVITY WELL TO OUR SOUTHWEST. OTHERWISE...A SCATTERING OF MID CLOUDS WAS FOUND ACROSS THE FOUR-STATE AREA. LOOKING FORWARD...ALL MODELS HANDLE THE UPCOMING WEATHER SCENARIO WELL AND HAVE BEEN FAIRLY CONSISTENT FROM RUN TO RUN. THE COLD FRONT WILL TAKE ITS TIME DRIFTING SOUTHEAST ACROSS THE REGION TODAY...AS THE MAIN UPPER-LEVEL SUPPORT SHIFTS NORTHEAST ACROSS THE GREAT LAKES AREA. BREAKS IN THE CLOUD COVER SHOULD HELP TO FURTHER DESTABILIZE THE ATMOSPHERE...ESPECIALLY OVER WEST KENTUCKY. WITH AN 850 MB THETA-E RIDGE IN PLACE...SURFACE DEW POINTS IN THE 70S...AND WEAK PVA...EXPECT SHOWERS AND THUNDERSTORMS TO BE SCATTERED IN COVERAGE. WITH THE FRONT BISECTING THE AREA AT 18Z...THE FOCUS FOR MOST OF THE PRECIPITATION WILL SHIFT ACROSS OUR SOUTHERN COUNTIES THIS AFTERNOON. PRECIPITABLE WATER VALUES ARE FORECAST OVER 1.75 INCHES WITH K INDICES IN THE LOWER 30S...SO THE SLOW MOVEMENT OF THE STORMS COULD RESULT IN LOCALLY HEAVY RAIN. AFTER A LINGERING CHANCE POP IN SOUTHEAST COUNTIES THIS EVENING... CLOUDS SHOULD DECREASE OVERNIGHT. AS THE CLEARING SKIES PROMOTE GOOD RADIATIONAL COOLING...THE HIGH MOISTURE CONTENT OF NEAR CALM SURFACE AIR SHOULD ALLOW FOR THE FORMATION OF AT LEAST PATCHY FOG. MOS GUIDANCE HAS HINTED AT THIS SCENARIO FOR AT LEAST THREE CONSECUTIVE RUNS...SO FEEL ITS INCLUSION IS STILL WARRANTED. WITH WEAK HIGH PRESSURE IN CONTROL...MONDAY AND MONDAY NIGHT ARE SHAPING UP TO BE MOSTLY CLEAR AND LESS HUMID. THEN THE MODELS BRING ANOTHER FRONT THROUGH ON TUESDAY. LATEST 00Z AVN ACTUALLY GENERATES SMALL AMOUNTS OF QPF WITH THIS NEXT FRONT. WITH LITTLE MOISTURE... HOWEVER...BELIEVE AN INCREASE IN CLOUD COVER AND A BOOSTER SHOT OF LESS HUMID AIR WILL BE THE ONLY EFFECTS OF FRONTAL PASSAGE. WEAK SURFACE HIGH PRESSURE WILL DOMINATE OUR MID-WEEK WEATHER WITH NEAR SEASONAL TEMPERATURES. THEN THE APPROACH OF A MUCH MORE POTENT SYSTEM WILL GIVE THE REGION ANOTHER CHANCE FOR SHOWERS AND STORMS FRIDAY AND SATURDAY. LATEST MRF INDICATES THIS WILL BE FOLLOWED BY THE INVASION OF A REFRESHING CANADIAN AIR MASS FOR THE LATTER HALF OF NEXT WEEKEND. GOING ZONES HANDLE THIS SCENARIO WELL...SO ONLY MINOR TWEAKS ARE ANTICIPATED. MAV/FWC MOS GUIDANCE CLOSE...AND SEE NO REASON FOR SIGNIFICANT DEVIATION. .PAH...NONE. PRESLEY
In the hours before
Special weather statement, Aug 25, 11:50 AM CDT, 2 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1150 AM CDT SAT AUG 25 2001 THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS COULD REACH SEVERE LEVELS. A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN. STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING. ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL REMAIN SMALL. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. MEFFERT
Special weather statement, Aug 25, 12:45 PM CDT, 1 hour 5 minutes before
INZ081-082-085>087-KYZ018-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT SAT AUG 25 2001 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA... AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO THE NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH SMALL HAIL. BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS. THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA. PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER SITUATION THIS AFTERNOON. SPODEN
Local storm report, Aug 25, 1:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM BOONVILLE IN 0.75 INCH HAIL
08/25/01 WARRICK DIME SIZE HAIL REPORTED
BY BOONVILLE LIBRARY.
0127 PM BOONVILLE IN 60 MPH WIND GUST
08/25/01 WARRICK WIND GUSTS TO 60 MPH AND
HAIL UP TO DIME SIZE
REPORTED BY SPOTTER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:18 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 32 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.